Thunderstorm Wind, Fayette
- When
- March 5, 7:30 PM EST
- Where
- Fayette County, Republic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.967, -79.883
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 5, 4:51 PM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 451 PM EST FRI MAR 5 2004 ZONE UPDATE TO ADD HIGH WIND WARNING UNTIL 10 PM THIS EVENING FOR PORTIONS OF EAST CENTRAL OHIO AND NW PA. NUMEROUS REPORTS OF TREES DOWN. REST OF ZONES UNCHANGED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONE MDZ001. WIND ADVISORY FOR TONIGHT FOR ZONE MDZ001. OH...HIGH WIND WARNING FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048. WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. PA...HIGH WIND WARNING FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013. FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES PAZ031>032. WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016... PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES WVZ012... WVZ021>023...WVZ041. WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EST FRI MAR 5 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 515 PM EST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FRIDAY EVENING FOR PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. NUMEROUS TREES HAVE BEEN BLOWN DOWN. A WIND ADVISORY IS IN EFFECT UNTIL 4 AM SATURDAY FOR THE ENTIRE AREA. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY FOR NORTHERN WEST VIRGINIA AND PORTIONS OF SOUTHWEST PENNSYLVANIA. ANY THUNDERSTORMS THAT DEVELOP FRIDAY EVENING COULD CONTAIN HAIL AND DAMAGING WINDS. COLD FRONTAL PASSAGE WILL BE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND DMG MERCER 41.23N 80.24W
03/05/2004 MERCER PA COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0407 PM NON-TSTM WND DMG COLUMBIANA 40.89N 80.69W
03/05/2004 COLUMBIANA OH COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0412 PM NON-TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
03/05/2004 TUSCARAWAS OH COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0410 PM NON-TSTM WND DMG COSHOCTON 40.26N 81.85W
03/05/2004 COSHOCTON OH COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0420 PM NON-TSTM WND DMG CARROLLTON 40.58N 81.09W
03/05/2004 CARROLL OH COUNTY OFFICIAL
TREES AND POWER LINES DOWN CENTRAL PART OF COUNTY.
0422 PM NON-TSTM WND DMG ELLWOOD CITY 40.86N 80.28W
03/05/2004 LAWRENCE PA COUNTY OFFICIAL
NUMEROUS TREES DOWN AROUND ELLWOOD CITY AND SLIPPERY
ROCK.
0424 PM NON-TSTM WND DMG FRANKLIN 41.39N 79.84W
03/05/2004 VENANGO PA COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0428 PM NON-TSTM WND DMG TIONESTA 41.50N 79.45W
03/05/2004 FOREST PA AMATEUR RADIO
NONE.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 612 PM EST FRI MAR 5 2004 OHZ059-068-069-WVZ003-004-060104- BELMONT OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV- 612 PM EST FRI MAR 5 2004 ...LINE OF THUNDERSTORMS APPROACHING... AN EARLY SEASON LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 8 PM. THE STORMS WILL MOVE NEAR CALDWELL AND SUMMERFIELD BETWEEN 6 AND 630 PM...BETWEEN STAFFORD...WOODSFIELD AND BEALLSVILLE AFTER 630 PM...AND BETWEEN CLARINGTON...MOUNDSVILLE...AND TRIADELPHIA AFTER 7 PM. THESE STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS TO NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 643 PM EST FRI MAR 5 2004 PAZ029-031-WVZ012-060137- GREENE PA-WASHINGTON PA-WETZEL WV- 643 PM EST FRI MAR 5 2004 ...THUNDERSTORMS APPROACHING... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM. THE STORMS WILL MOVE GENERALLY ALONG AND SOUTH OF A PATH FROM WEST FINLEY TO AMITY BY 8 PM...AND SOUTHWARD TO WAYNESBURG AFTER 8 PM THESE STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 719 PM EST FRI MAR 5 2004 PAZ032-060214- FAYETTE PA- 719 PM EST FRI MAR 5 2004 ...STRONG THUNDERSTORMS APPROACHING... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM. THE STORMS WILL MOVE GENERALLY ALONG AND SOUTH OF A PATH FROM REPUBLIC TO PERRYOPOLIS TO CONNELLSVILLE...INCLUDING MASONTOWN...GREENSBORO...AND UNIONTOWN. THESE FAST MOVING STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 723 PM EST FRI MAR 5 2004 WVZ021-022-060214- MARION WV-MONONGALIA WV- 723 PM EST FRI MAR 5 2004 ...STRONG THUNDERSTORMS APPROACHING... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM. THE STORMS WILL MOVE ACROSS THE COUNTIES FROM WEST TO EAST...AND MOST AREAS WILL EXPERIENCE THEIR PASSAGE. THESE FAST MOVING STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 69 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386862.